Peganum harmala intoxication, a case report

Moshiri, Mohammad and Etemad, Leila and Javidi, Soheila and Alizadeh, Anahita (2013) Peganum harmala intoxication, a case report. Avicenna Journal of Phytomedicine, 3 (3). pp. 288-292.

[img]
Preview
Text
AJP_Volume 3_Issue 3_Pages 288-292.pdf

Download (170kB) | Preview
Official URL: http://ajp.mums.ac.ir/article_475.html

Abstract

Objective: Peganum harmala (P. harmala), “Espand” in Persian, has small seeds and has been used in traditional medicine as emmenagogue and an abortifacient. It has various pharmacological effects such as antifungal, antibacterial, hypothermic, anticancer, antinociceptive, and reversible monoamine oxidase inhibition. Case details: This case was a 45 years old woman who ingested about 50 grams seed of P. harmala for hypermenorrhae. She suffered nausea, vomiting, dizziness, tremor, ataxia, and confusion. On physical examination, she had hypotension (BP=90/60 mmHg) with normal heart rate (60 beat/min) and impaired knee to heel test. Her consciousness was reduced without any hallucination. Her laboratory test was normal. She was discharged at good condition 18 hours later. Conclusion: In conclusion, physicians working in Iran and other regions that P. harmala is prescribed or used illegally, should know signs and symptoms of its toxicity in order to be able to deal with the emergencies, however, prognosis of these toxicity is not bad.

Item Type: Article
Subjects: QV pharmacology
Divisions: Journals > Avicenna J Phytomedicine
Depositing User: ajp ajp
Date Deposited: 23 Sep 2017 14:13
Last Modified: 23 Sep 2017 14:13
URI: http://eprints.mums.ac.ir/id/eprint/2445

Actions (login required)

View Item View Item